Florida, 2011Wildfire in Florida, June 13, 2011
June 13, 2011 · NWS MLB · 1 event in 1 county or zone
A wildfire damaged multiple structures in the Maytown area in Volusia County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $17,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wildfire damaged multiple structures in the Maytown area in Volusia County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 13, 9:59 AM EST, 1 minute earlier.
Area forecast discussion, Jun 13, 9:59 AM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1059 AM EDT MON JUN 13 2011
.DISCUSSION...
...THE HEAT IS ON...
MORNING CAPE SOUNDING SHOWS A PRETTY DRY COLUMN WITH PRECIP WATER AT
1.44 INCHES. THERE IS A NOTICEABLE DRY LAYER AT 900-950 MB WHICH IS
SUPPRESSING CU DEVELOPMENT ACROSS MUCH OF EC FL. MID LEVELS HAVE
ALSO STABILIZED WITH 500 MB TEMPS RISING TO -7.9C...AN INCREASE OF
ALMOST 3C SINCE YESTERDAY. NONE OF THIS BODES WELL FOR MUCH COVERAGE
OF STORMS AND THE THREAT FOR SEVERE STORMS IS LOWER.
HI RES VIS SAT IMAGERY AND SFC OBS SHOW A BAND OF ENHANCED LOW LEVEL
MOISTURE FROM THE FL BIG BEND EAST ACROSS LAKE/VOLUSIA COUNTIES.
THIS APPEARS TO BE ASSOCD WITH PERHAPS A PRE-FRONTAL TROUGH AS THERE
IS SOME NW FLOW ACROSS NORTH FL.BEHIND THIS FEATURE. MAIN FRONTAL
TROUGH IS STILL WELL TO THE NORTH AND WESTERLY FLOW HAS INCREASED AS
A RESULT. THIS WILL DELAY THE ONSET OF THE SEA BREEZE ALLOWING MAX
TEMPS TO REACH THE LOW TO MID 90S EVEN AT THE COAST. RECORD HIGHS
(SEE BELOW) APPEAR OUT OF REACH.
ONLY SIG CHANGE TO FCST WAS TO RAISE NORTHERN SECTIONS TO 30 PERCENT
BASED ON THE CU FIELD AND AN EVENTUAL SEA BREEZE THAT WILL PROBABLY
REMAIN PINNED TO THE VOLUSIA COAST. OFFSHORE FLOW DOES NOT LOOK
STRONG ENOUGH TO PREVENT IT ALTOGETHER. LOWERED OSCEOLA/BREVARD TO
20 PERCENT.
&&
.AVIATION...
VFR WITH ISOLD IFR TSRA DVLPS ALONG/AHEAD OF RATHER DIFFUSE WCSB AND
MOVG TOWARD INTR TAF SITES AFT 18Z. COULD SEE SOME ADDITIONAL TS
ALONG THE KMLB-KVRB-KFPR-KSUA CORRIDOR WITH ECSB. BCMG VFR AREAWIDE
AGAIN BY 02Z. TS COVRG NOT EXPECTED TO BE QUITE HIGH ENOUGH TO
WARRANT VC TERM EXCEPT PERHAPS TWD MLB-VRB LATE. WILL TAKE ANOTHER
LOOK AT THIS FOR THE 18Z TAF PKG.
&&
.MARINE...
STRENGTHENING OFFSHORE FLOW WILL KEEP SEAS AOB 3FT WITH WINDS
10-15KT. ECSB CIRC WILL BE DELAYED BUT SHOULD DEVELOP FIRST ALONG
THE INDIAN RIVER COAST AND LAST ALONG THE VOLUSIA COAST. THREAT FOR
OFFSHORE MOVING LATE AFTN-EARLY EVENING TS...AND ALTHOUGH CHCS ARE
ONLY 20-30% MARINERS SHOULD STILL LOOK TO THE WEST FOR PSBL INCOMING
TS LATE IN THE DAY.
&&
.FIRE WEATHER...
COULD SEE MORE LIGHTNING INITIATED FIRES GIVEN THE LOW COVERAGE AND
A LITTLE FASTER MOVEMENT OF STORMS (E/SE AT 10-15 MPH) THIS
AFTN/EVENING. FCST ERC VALUES ABOVE 35 FOR ALL BUT A FEW COUNTIES.
MIN RH VALUES EXPECTED TO DROP BELOW 40 PERCENT ONCE AGAIN...
POSSIBLY BELOW 35 PERCENT IN A FEW SPOTS.
&&
.CLIMATE...
RECORD HIGHS FOR MON JUN 13TH:
DAYTONA BEACH 99 1998
ORLANDO 100 1907
MELBOURNE 97 1998
VERO BEACH 97 1998
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 93 74 95 75 / 20 20 30 10
MCO 95 73 96 74 / 20 20 30 10
MLB 91 74 94 74 / 30 20 30 10
VRB 90 73 93 75 / 30 20 30 10
LEE 94 75 96 75 / 20 20 30 10
SFB 96 75 97 76 / 20 20 30 10
ORL 95 76 96 74 / 20 20 30 10
FPR 91 72 93 75 / 30 20 30 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
UPDATES...KELLY
Hazardous weather outlook, Jun 13, 4:30 AM EST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
530 AM EDT MON JUN 13 2011
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-132200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
530 AM EDT MON JUN 13 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
THERE WILL BE THE THREAT FOR LIGHTNING STORMS IN EAST CENTRAL
FLORIDA TODAY. COVERAGE IS EXPECTED TO BE ISOLATED TO THE NORTH OF
A KISSIMMEE TO CAPE CANAVERAL LINE...AND A LITTLE HIGHER TO THE
SOUTH.
A FEW SHOWERS AND STORMS ARE EXPECTED TO DEVELOP DURING THE EARLY
TO MIDDLE AFTERNOON ALONG AND AHEAD OF DIFFUSE WEST COAST SEA
BREEZE. A FEW STORMS ARE ALSO POSSIBLE DURING THE MID TO LATE
AFTERNOON ALONG BOTH THE LAKE OKEECHOBEE BREEZE AS WELL AS A LATE
FORMING EAST COAST SEA BREEZE FROM MELBOURNE SOUTH TO NEAR TEQUESTA.
ANY STORMS THAT FORM WILL MOVE TOWARD THE EAST-SOUTHEAST AT 10 TO
15 MPH. FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL
ARE LIKELY IN ANY STORMS THAT FORM...AND THE MOST INTENSE STORMS
COULD CONTAIN STRONG GUSTY WINDS AND SMALL HAIL.
THIS IS THE TIME OF YEAR WHERE LIGHTNING CASUALTIES START TO INCREASE.
DON'T BECOME A LIGHTNING STATISTIC...HEAD INDOORS AT THE FIRST
SIGN OF A LIGHTNING STORM.
.MARINE THUNDERSTORM GUST IMPACT...
STORMS THAT FORM WILL ALSO AFFECT INLAND LAKES DURING THE MID TO
LATE AFTERNOON...AND POTENTIALLY THE INTRACOASTAL AND IMMEDIATE
NEAR SHORE ATLANTIC WATERS FROM LATE AFTERNOON THROUGH EARLY
EVENING. BOATERS SHOULD REMAIN ALERT TO THE POTENTIAL FOR ISOLATED
LATE DAY STORMS APPROACHING FROM THE WEST. MOVE TO SAFE HARBOR IN
ADVANCE OF ANY LIGHTNING STORMS.
.FIRE WEATHER IMPACT...
THE COMBINATION OF ONGOING DRY GROUND AND FUEL CONDITIONS COUPLED
WITH THE THREAT FOR AFTERNOON LIGHTNING STORMS WILL ELEVATE THE
FIRE DANGER TODAY.
.RIP CURRENT IMPACT...
WEATHER AND OCEANIC CONDITIONS WILL PRODUCE AN ELEVATED THREAT FOR
RIP CURRENTS TODAY. THE THREAT WILL BE HIGHEST AROUND THE TIME OF
THE OUTGOING TIDE...FROM ABOUT 10 AM TO 3 PM. CHECK WITH BEACH
PATROL ON LATEST RIP CONDITIONS WHEN ARRIVING AT THE BEACH. ALSO...
ALWAYS SWIM NEAR A LIFEGUARD AND NEVER SWIM ALONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
CRISTALDI
Wildfire, Volusia
- When
- June 13, 10:00 AM EST to 11:00 PM EST
- Where
- Volusia forecast zone
- Property damage
- $17,000
- Reported by
- Emergency Manager
- Coordinates
- 29.063, -81.149 (the zone’s center; the record gives no point)
A wildfire burned over 2400 acres and damaged multiple structures in a wooded, rural area of Maytown. The damaged structures included 1 trailer, 1 other structure, 10 outbuildings and more than 13 hunting camps. The fire was suspected to have re-ignited from a previous fire. Most of the structural damage occurred on June 13, however, the wildfire was not fully contained until late June.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, June 13 to 30, 20113 deaths · 140 injured · 1 event
- Hail and Damaging Winds in Mississippi, June 13, 20112 deaths · 3 injured · $3.0 million · 1.5 in hail · 8 events
- Hail and Damaging Winds in Mississippi, June 13, 2011$1.1 million · 1 in hail · 36 events
- Tornado and Dust Storm in Arkansas, June 13 to 16, 20114 injured · $86,000 · EF0 · 27 events
- Hail and Damaging Winds in Iowa, June 13, 2011$331,000 · 59 kt wind · 22 events
- Flash Flood and Flood in Iowa, June 13 to 15, 2011$433,000 · 2 in hail · 15 events
- Hail and Damaging Winds in Arkansas, June 13, 2011$575,000 · 1.75 in hail · 3 events
- Tornado and Hail in Arkansas, June 13, 2011$127,000 · EF1 · 9 events
- Lightning Strike in Wyoming, June 13, 2011$200,000 · 1 event
- Wildfire in Texas, June 13 to 19, 2011$200,000 · 1 event
- Damaging Winds in Louisiana, June 13, 2011$151,000 · 50 kt wind · 2 events
- High Wind in Iowa, June 13, 2011$125,000 · 56 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 306719.